Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 306, NWS Atlanta, GA

May 20, 2005Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2005, 4:21 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 4:21 PM EDT (20:21 UTC)
Expired
May 20, 2005, 5:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Chattahoochee County, GA, Muscogee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 9:40 AM EDTSevere Thunderstorm WatchSPC7 hr
May 20, 4:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 202021
SVRFFC
GAC053-215-202100-
/O.NEW.KFFC.SV.W.0306.050520T2021Z-050520T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COLUMBUS TO 9
  MILES SOUTHWEST OF FORT BENNING...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANTA
  AND CUSSETA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3262 8506 3224 8512 3223 8467 3256 8464

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:00 PM EDT, 21 minutes earlier.

Area forecast discussion, May 20, 4:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT FRI MAY 20 2005

.SHORT TERM...
LINE OF STRONG STORMS MOVING ACROSS CENTRAL GEORGIA AT THE
MOMENT...WELL AHEAD OF COLD FRONT MAKING ITS WAY ACROSS CENTRAL
TENNESSEE. LATEST RUN OF MODELS STILL HOLDING ON THE FRONT MOVING
INTO EXTREME NORTH GEORGIA LATE TODAY...THEN ACROSS THE REST OF THE
COUNTY WARNING AREA TONIGHT. FRONT PROGGD NEAR A SAVANNAH TO
VALDOSTA LINE BY 12Z SATURDAY...THEN PUSHING TO NEAR THE
GEORGIA-FLORDIA BORDER BY EARLY AFTERNOON. BEST POPS TONIGHT WILL
PRIMARY BE BASE ON LATEST RADAR BUT WILL NEED TO HOLD ON TO LOW POPS
FOR AREAS SOUTH OF THE FRONTAL BOUNDAY. HOWEVER...THINK FOR THE MOST
PART WILL BE ABLE TO DROP POPS AFTER MIDNIGHT NORTH SECTIONS. WILL
END ALL PRECIP BY SATURDAY MORNING WITH FRONT SOUTH OF OUR AREA.
SURFACE HIGH PRESSURE BUILDS ACROSS OUR AREA SATURDAY BEHIND THE
FRONT WITH FAIR WEATHER CONTINUING INTO SUNDAY.

.LONG TERM...
SURFACE HIGH GETS PUSHED SOUTHEAST OF THE COUNTY WARNING AREA SUNDAY
NIGHT AS NEXT FRONT APPROACHES. LATEST RUN OF MODELS SHOW BEST
CHANCE FOR PRECIP OVER NORTH SECTS AFTER MIDNIGHT...THEN ACROSS
CENTRAL SECTS MONDAY AS THE FRONT MOVES INTO THAT AREA. BOUNDARY
PUSHES SOUTH OF COUNTY WARNING AREA BY MONDAY NIGHT AS SURFACE LOW
MOVES OFF THE VIRGINIA COAST. HIGH PRESSURE BEGINS TO BUILD BACK
ACROSS THE SOUTHEAST STATES TUESDAY BUT MODELS HINTING AT SOME
WRAP-AROUND AFFECTING PORTIONS OF NORTHEAST GEORGIA TUESDAY/TUESDAY
NIGHT. THINK BEST MOISTURE WILL STAY NORTH AND EAST OF OUR AREA AND
PLAN TO ONLY PLAY FOR A BIT MORE CLOUDS. OTHERWISE NORTH AND CENTRAL
GEORGIA GENERALLY UNDER THE INFLUENCE OF HIGH PRESSURE WEDNESDAY
INTO THURSDAY. MODELS HINTING AT WEAK WAVE SWEEPING ACROSS THE
TENNESSEE VALLEY LATE THURSDAY INTO FRIDAY AND CURRENT FORECAST OF
LOW POPS WILL BE CONTINUED.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         61  78  58  82 /  50  10  10  10
ATHENS          60  78  54  83 /  50  10  10  10
GAINESVILLE     60  75  57  79 /  50  10  10  10
ROME            60  80  56  84 /  30  10  10  10
COLUMBUS        65  80  59  87 /  50  10  10  10
MACON           64  80  58  85 /  60  10  10  10

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&
Hazardous weather outlook, May 20, 11:23 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT FRI MAY 20 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1123 AM EDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

...SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER WEST GEORGIA THROUGH
THIS EVENING...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER EAST GEORGIA THROUGH
THIS EVENING...

.SYNOPSIS...
A SLOW MOVING COLD FRONT LOCATED ACROSS THE CENTRAL APPALACHIANS INTO
THE MID MISSISSIPPI VALLEY WILL MOVE INTO NORTH GEORGIA LATE THIS
AFTERNOON...AND TO SOUTH GEORGIA BY SATURDAY MORNING.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE BEST AREA
FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM JASPER TO MACON.
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF
JASPER TO MACON.

.DISCUSSION...
POTENTIAL EXISTS FOR CAPES OF 1500-2000 AND LIFTED INDICES OF -4 ON
THE WEST SIDE OF GEORGIA BY MIDDAY. THIS INSTABILITY COMBINED WITH A
SHORT WAVE TROUGH APPROACHING...AND GOOD VERTICAL WIND SHEAR...WILL
PROVIDE THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER WEST
GEORGIA THROUGH THIS EVENING. UNCERTAINTY EXISTS TO THE AMOUNT OF
INSTABILITY. IF THE AIRMASS REMAINS TOO STABLE...THE SEVERE THREAT
WILL BE SIGNIFICANTLY LESS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED THROUGH THIS EVENING. EMERGENCY MANAGERS
SHOULD CONTINUE TO MONITOR THE SITUATION.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY.
OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, May 20, 1:40 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT FRI MAY 20 2005

GAZ061-073-201815-

140 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BALDWIN AND HANCOCK
COUNTIES UNTIL 215 PM EDT...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF CULVERTON TO 5 MILES
NORTHWEST OF BROWNS CROSSING...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL...
FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS BALDWIN AND HANCOCK COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THE COUNTY BY 215 PM EDT.
Special weather statement, May 20, 2:16 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT FRI MAY 20 2005

GAZ074-084-201900-

216 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN
WILKINSON AND WASHINGTON COUNTIES UNTIL 300 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES WEST OF DEEPSTEP TO 23 MILES
SOUTHWEST OF GORDON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO A HALF INCH IN DIAMETER ARE
POSSIBLE AS THESE STORMS MOVE ACROSS WILKINSON AND WASHINGTON
COUNTIES. THESE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 300 PM EDT.
Special weather statement, May 20, 2:44 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT FRI MAY 20 2005

GAZ001>005-007-015-202100-
CATOOSA-DADE-GILMER-LUMPKIN-MURRAY-WALKER-WHITFIELD-
244 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH NUMBER 300 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...CATOOSA...DADE...GILMER...LUMPKIN...MURRAY...WALKER AND
WHITFIELD.

GAZ011>014-019>025-027-030>039-041>062-066>071-073>076-078>086-
089>098-107-202100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
DAWSON-DEKALB-DOUGLAS-EMANUEL-FAYETTE-FLOYD-FORSYTH-FULTON-GLASCOCK-
GORDON-GREENE-GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-
HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-LAMAR-LAURENS-MACON-MADISON-
MARION-MERIWETHER-MONROE-MORGAN-MUSCOGEE-NEWTON-OCONEE-OGLETHORPE-
PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-
SPALDING-TALBOT-TALIAFERRO-TAYLOR-TREUTLEN-TROUP-TWIGGS-UPSON-WALTON-
WARREN-WASHINGTON-WILKES-WILKINSON-
244 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH NUMBER 300 REMAINS IN EFFECT...

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...DAWSON...DE KALB...DOUGLAS...EMANUEL...
FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TREUTLEN...
TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WILKES AND
WILKINSON COUNTIES.
Special weather statement, May 20, 3:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT FRI MAY 20 2005

GAZ085-086-096>098-109-202015-

320 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WIND GUSTS IN DODGE...
TREUTLEN...BLECKLEY...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL
415 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE STRONG THUNDERSTORMS FROM WRIGHTSVILLE TO 10 MILES WEST OF
CARY...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS
OF DODGE...TREUTLEN...BLECKLEY...LAURENS...JOHNSON AND EMANUEL
COUNTIES. STRONG WIND GUSTS MAY OCCUR OUT AHEAD OF THE STORMS. THE
STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 415 PM
EDT.
Special weather statement, May 20, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT FRI MAY 20 2005

GAZ011>014-019>025-027-202100-
BANKS-BARTOW-CHATTOOGA-CHEROKEE-DAWSON-FLOYD-FORSYTH-GORDON-HALL-
JACKSON-MADISON-PICKENS-
343 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH NUMBER 300 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...BANKS...BARTOW...CHATTOOGA...CHEROKEE...DAWSON...FLOYD...
FORSYTH...GORDON...HALL...JACKSON...MADISON AND PICKENS.

GAZ030>039-041>062-066>071-073>076-078>086-089>098-107-202100-
BALDWIN-BARROW-BIBB-BLECKLEY-BUTTS-CARROLL-CHATTAHOOCHEE-CLARKE-
CLAYTON-COBB-COWETA-CRAWFORD-DEKALB-DOUGLAS-EMANUEL-FAYETTE-FULTON-
GLASCOCK-GREENE-GWINNETT-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-
JASPER-JEFFERSON-JOHNSON-LAMAR-LAURENS-MACON-MARION-MERIWETHER-
MONROE-MORGAN-MUSCOGEE-NEWTON-OCONEE-OGLETHORPE-PAULDING-PEACH-PIKE-
POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SPALDING-TALBOT-TALIAFERRO-
TAYLOR-TREUTLEN-TROUP-TWIGGS-UPSON-WALTON-WARREN-WASHINGTON-WILKES-
WILKINSON-
343 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH NUMBER 300 REMAINS IN EFFECT...

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DE
KALB...DOUGLAS...EMANUEL...FAYETTE...GLASCOCK...GREENE...GWINNETT...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WILKES AND WILKINSON COUNTIES.
Special weather statement, May 20, 3:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT FRI MAY 20 2005

GAZ052-066-067-078-079-202030-

350 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN HARRIS...TALBOT...TROUP...MERIWETHER AND HEARD COUNTIES UNTIL 430
PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FRANKLIN TO 7 MILES WEST OF MULBERRY
GROVE...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARRIS...TALBOT...TROUP...MERIWETHER AND HEARD COUNTIES. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM. CONTINUE TO
MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:47 PM EDTSevere Thunderstorm WarningFFCHall29 min
May 19, 11:23 PM EDTSevere Thunderstorm WarningFFCBanks23 min
May 20, 1:41 AM EDTSevere Thunderstorm WarningFFCGordon, Pickens34 min
May 20, 11:07 AM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton23 min
May 20, 11:52 AM EDTSevere Thunderstorm WarningFFCTroup23 min
May 20, 12:12 PM EDTSevere Thunderstorm WarningFFCNewton33 min
May 20, 12:13 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard32 min
May 20, 12:16 PM EDTSevere Thunderstorm WarningFFCLaurens29 min
May 20, 12:47 PM EDTSevere Thunderstorm WarningFFCOglethorpe28 min
May 20, 12:54 PM EDTSevere Thunderstorm WarningFFCEmanuel51 min
May 20, 12:57 PM EDTSevere Thunderstorm WarningFFCGreene33 min
May 20, 1:18 PM EDTSevere Thunderstorm WarningFFCTaliaferro27 min
May 20, 1:36 PM EDTSevere Thunderstorm WarningFFCJones24 min
May 20, 1:58 PM EDTSevere Thunderstorm WarningFFCJones40 min
May 20, 1:59 PM EDTSevere Thunderstorm WarningFFCBibb31 min
May 20, 2:13 PM EDTSevere Thunderstorm WarningFFCBaldwin28 min
May 20, 2:14 PM EDTSevere Thunderstorm WarningFFCMarion32 min
May 20, 2:15 PM EDTSevere Thunderstorm WarningFFCTroup32 min
May 20, 2:22 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor27 min
May 20, 2:25 PM EDTSevere Thunderstorm WarningFFCChattahoochee25 min
May 20, 2:34 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs26 min
May 20, 2:35 PM EDTSevere Thunderstorm WarningFFCPeach25 min
May 20, 2:40 PM EDTSevere Thunderstorm WarningFFCWilkinson35 min
May 20, 2:58 PM EDTSevere Thunderstorm WarningFFCMarion, Schley47 min
May 20, 3:04 PM EDTSevere Thunderstorm WarningFFCTroup41 min
May 20, 3:14 PM EDTSevere Thunderstorm WarningFFCHouston46 min
May 20, 3:25 PM EDTSevere Thunderstorm WarningFFCLaurens35 min
May 20, 3:31 PM EDTSevere Thunderstorm WarningFFCPulaski29 min
May 20, 3:39 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge36 min
May 20, 3:53 PM EDTSevere Thunderstorm WarningFFCDooly22 min
May 20, 4:04 PM EDTSevere Thunderstorm WarningFFCPulaski41 min
May 20, 4:38 PM EDTSevere Thunderstorm WarningFFCStewart22 min
May 20, 5:19 PM EDTSevere Thunderstorm WarningFFCMarion, Schley26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.